English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Fast Iterative Techniques for Polarized Radiative Transfer in Spherically Symmetric Moving Media

Megha, A., Sampoorna, M., Nagendra, K., Anusha, L. S., & Sankarasubramanian, K. (2020). Fast Iterative Techniques for Polarized Radiative Transfer in Spherically Symmetric Moving Media. The Astrophysical Journal, 903(1): 6. doi:10.3847/1538-4357/abb6f4.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/21.11116/0000-0007-70B1-2 Version Permalink: http://hdl.handle.net/21.11116/0000-0007-70B2-1
Genre: Journal Article

Files

show Files

Locators

show

Creators

show
hide
 Creators:
Megha, A., Author
Sampoorna, M., Author
Nagendra, K.N., Author
Anusha, L. S.1, Author              
Sankarasubramanian, K., Author
Affiliations:
1Max Planck Institute for Solar System Research, Max Planck Society, ou_1125546              

Content

show
hide
Free keywords: Solar atmosphere ; Radiative transfer equation ; Spectropolarimetry ; Computational methods ; Radiative transfer simulations
 Abstract: For a more precise modeling of polarized spectral lines formed in extended and expanding stellar atmospheres, the solution of the radiative transfer equation for the Stokes vectors must be obtained in a spherical geometry rather than in a planar geometry. In this paper, we present the modern iterative techniques based on operator perturbation to solve the spherically symmetric polarized radiative transfer equation with velocity fields. We consider scattering on a two-level atom and account for partial frequency redistribution. An accurate numerical solution to such problems requires the use of spatial grids with higher resolution. Consequently, Jacobi-based methods lead to slower convergence rate. The convergence rate can be improved by a factor of 2 or more when fast iterative schemes based on Gauss–Seidel (GS) and successive overrelaxation (SOR) methods are used over the Jacobi-based method. Here we present the Jacobi, GS, and SOR iterative techniques for solving the abovementioned problem, and discuss their convergence behavior.

Details

show
hide
Language(s): eng - English
 Dates: 2020
 Publication Status: Published online
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Type: Peer
 Identifiers: DOI: 10.3847/1538-4357/abb6f4
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: The Astrophysical Journal
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Bristol; Vienna : IOP Publishing; IAEA
Pages: - Volume / Issue: 903 (1) Sequence Number: 6 Start / End Page: - Identifier: ISSN: 0004-637X
CoNE: https://pure.mpg.de/cone/journals/resource/954922828215_3